About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2011 (2011), Article ID 126108, 12 pages
http://dx.doi.org/10.1155/2011/126108
Research Article

Characterizations of Generalized Entropy Functions by Functional Equations

Department of Computer Science and System Analysis, College of Humanities and Sciences, Nihon University, 3-25-40, Sakurajyousui, Setagaya-ku, Tokyo 156-8550, Japan

Received 3 March 2011; Revised 22 May 2011; Accepted 23 May 2011

Academic Editor: Giorgio Kaniadakis

Copyright © 2011 Shigeru Furuichi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. E. Shannon, “A mathematical theory of communication,” The Bell System Technical Journal, vol. 27, p. 379–423, 623–656, 1948. View at Zentralblatt MATH
  2. A. Rényi, “On measures of entropy and information,” in Proceedings of the 4th Berkeley Symposium on Mathematical Statistics and Probability, vol. 1, pp. 547–561, University California Press, Berkeley, Calif, USA, 1961. View at Zentralblatt MATH
  3. C. Tsallis, “Possible generalization of Boltzmann-Gibbs statistics,” Journal of Statistical Physics, vol. 52, no. 1-2, pp. 479–487, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. C. Tsallis, Introduction to Nonextensive Statistical Mechanics, Springer, New York, NY, USA, 2009.
  5. C. Tsallis, D. Prato, and A. R. Plastino, “Nonextensive statistical mechanics: some links with astronomical phenomena,” Astrophysics and Space Science, vol. 290, pp. 259–274, 2004.
  6. H. Suyari, “Generalization of Shannon-Khinchin axioms to nonextensive systems and the uniqueness theorem for the nonextensive entropy,” IEEE Transactions on Information Theory, vol. 50, no. 8, pp. 1783–1787, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  7. S. Furuichi, “On uniqueness theorems for Tsallis entropy and Tsallis relative entropy,” IEEE Transactions on Information Theory, vol. 51, no. 10, pp. 3638–3645, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  8. H. Suyari, “Nonextensive entropies derived from form invariance of pseudoadditivity,” Physical Review E, vol. 65, no. 6, p. 066118, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  9. C. Tsallis, R. S. Mendes, and A. R. Plastino, “The role of constraints within generalized nonextensive statistics,” Physica A, vol. 261, pp. 534–554, 1998.
  10. S. Furuichi, “Information theoretical properties of Tsallis entropies,” Journal of Mathematical Physics, vol. 47, no. 2, p. 023302, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. G. Kaniadakis, M. Lissia, and A. M. Scarfone, “Deformed logarithms and entropies,” Physica A, vol. 340, no. 1–3, pp. 41–49, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  12. G. Kaniadakis, M. Lissia, and A. M. Scarfone, “Two-parameter deformations of logarithm, exponential, and entropy: a consistent framework for generalized statistical mechanics,” Physical Review E, vol. 71, no. 4, p. 046128, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  13. E. P. Borges and I. Roditi, “A family of nonextensive entropies,” Physics Letters A, vol. 246, no. 5, pp. 399–402, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. T. Wada and H. Suyari, “A two-parameter generalization of Shannon-Khinchin axioms and the uniqueness theorem,” Physics Letters A, vol. 368, no. 3-4, pp. 199–205, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. S. Furuichi, “An axiomatic characterization of a two-parameter extended relative entropy,” Journal of Mathematical Physics, vol. 51, no. 12, p. 123302, 2010. View at Publisher · View at Google Scholar
  16. H. Suyari and M. Tsukada, “Tsallis differential entropy and divergences derived from the generalized Shannon-Khinchin axioms,” in Proceedings of the IEEE International Symposium on Information Theory (ISIT '09), pp. 149–153, Seoul, Korea, 2009.
  17. Y. Horibe, “Entropy of terminal distributions and the Fibonacci trees,” The Fibonacci Quarterly, vol. 26, no. 2, pp. 135–140, 1988. View at Zentralblatt MATH
  18. P. l. Kannappan, “An application of a differential equation in information theory,” Glasnik Matematicki, vol. 14, no. 2, pp. 269–274, 1979. View at Zentralblatt MATH
  19. P. l. Kannappan, Functional Equations and Inequalities with Applications, Springer, New York, NY, USA, 2009. View at Publisher · View at Google Scholar
  20. L. Borland, A. R. Plastino, and C. Tsallis, “Information gain within nonextensive thermostatistics,” Journal of Mathematical Physics, vol. 39, no. 12, pp. 6490–6501, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. C. Tsallis, M. Gell-Mann, and Y. Sato, “Asymptotically scale-invariant occupancy of phase space makes the entropy Sq extensive,” Proceedings of the National Academy of Sciences of the United States of America, vol. 102, no. 43, pp. 15377–15382, 2005. View at Publisher · View at Google Scholar · View at PubMed · View at Zentralblatt MATH
  22. C. Tsallis, “On the extensivity of the entropy Sq, the q-generalized central limit theorem and the q-triplet,” Progress of Theoretical Physics, no. 162, pp. 1–9, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  23. C. Zander and A. R. Plastino, “Composite systems with extensive Sq (power-law) entropies,” Physica A, vol. 364, pp. 145–156, 2006.